MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL HELIPAQ 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL HELIPAQ 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CHE10093030
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was first reported to codman neurovascular as a missing component; however, upon analysis of the returned device it was found that the coil was detach and the device positioning unit was separated.The event met mdr reporting criteria on 5/11/2017 when the analysis was completed.Conclusion: the device was returned for analysis.There was unreported damage of the dpu and the introducer sheath returned completely separated with the resheathing tool missing and not returned.The unaided eye found the detached coil inside the introducer sheath.The proximal end of the coil containing the soldered section and socket ring was found to have been severed and not returned.The remainder of the coil to the ball tip was found inside the sheath.The coil was mechanically detached.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint the complaint of the coil missing was not confirmed.The unaided eye found the mechanically detached che10093030/ s10856) helipaq coil inside the introducer sheath; therefore, the root cause of the coil missing from the dpu cannot be determined.Furthermore, the end user did not explain why the unit was returned severely damaged, the dpu separated from the sheath, or where the missing proximal end of the coil and the resheathing tool are currently located.The coil was mechanically detached inside the introducer sheath when the dpu was pulled through and out of the sheath for unexplained reasons.It appears the coil was never advanced out of the distal tip of the green introducer for pre-procedural inspection purposes.Furthermore, it appears that there was a training issue on proper product use per ifu.For optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends: inspecting the microcoil: 1.Hold the introducer sheath (loosely-looped) in the left hand.Keeping the introducer tip near the re-sheathing tool, grasp the distal end of the re-sheathing tool between your left thumb and forefinger.2.Grasp the clear tab near the end of the introducer sheath body with the thumb and forefinger of your other hand.Gently pull the clear tab of the introducer sheath out and away from the re sheathing tool at a 45-degree angle to unlock the microcoil.Continue to pull the tab until an additional 0.5 to 1.0 in (1.3 to 2.5 cm) of the translucent material is exposed.3.Gently fold the translucent tab towards the distal end, and firmly grasp the distal end of the re sheathing tool and the translucent tab between your thumb and forefinger.4.Place the introducer tip of the microcoil system into a heparinized saline bath.5.Gently advance the dpu wire through the introducer sheath to inspect the coil.It should move smoothly through the sheath.6.Continue to push the dpu wire until the entire microcoil is exposed.7.Visually examine the microcoil for any anomalies such as kinks, burrs, stretched coil, striations, or other damages.If any anomalies are noted or if there is difficulty advancing the microcoil from the introducer sheath, the unit may be defective.Repackage the microcoil and return the entire device to codman or an authorized representative for replacement.8.Once the visual inspection is complete, gently pull the microcoil back so that no portion of the coil is exposed out of the end of the introducer tip.9.The codman microcoil system is now ready to be introduced into the hub of the appropriately sized microcatheter.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during an aneurysm coil embolization procedure, a helipaq coil (che10093030/ s10856) was not seen on the wire from the beginning of the process.It was reported by the customer that there was no coil.The event was identified prior to use on the patient during device preparation.The coil was also not seen in the packaging.Upon analysis of the returned product, it was found that the mechanically detached coil was in the introducer sheath and the dpu and introducer sheath were separated.Another product of the same brand was used, but of smaller length.The product was stored in accordance with the instructions for use (ifu).The packaging did not appear damaged and the device was packaged as expected.The event did not result in a procedure delay and the device was no used in the patient.

Brand Name
HELIPAQ 10 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6560708
Report Number2954740-2017-00106
Device Sequence Number1032994
Product Code HCG
UDI-Device Identifier00878528000600
UDI-Public(01)00878528000600(17)210531(10)S10856
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K022420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberCHE10093030
Device Lot NumberS10856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2017
Initial Report FDA Received Date05/11/2017
Patient Sequence Number1
Patient Age69 YR